View Single Post
Old 01-24-2013, 08:11 PM   #5
reachout reachout is offline
Senior Veteran
(female)
 
Join Date: Dec 2006
Posts: 3,400
reachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB Userreachout HB User
Re: !5 years on Kadian

Hi Painnn

The brain will react to ever lowering of a dose with some anxiety and some degree of depression. I tapered from Oxycodone and after each cut, I waited a period of time until I had "leveled out" before making another dose. Leveling out was not a time of feeling great at all, just a time when I was feeling a bit stronger and capable of making another cut. I tapered very slowly and at the end, basically just walked away with the depression much better than it had been. I have to say, though, that I was in clinical depression when I started, so the withdrawal depression was like an extra layer of depression working on me.

How quickly have you been tapering down? That can make a difference in how you feel.

If you have been at 100 mgs for many years, then I would have to say that the depression you are experiencing is probably more a clinical depression and may very well need an anti-depressant to help you. Are you in a great deal of pain? That in itself can lead us into a clinical depression.

Also, I was put on Morphine for a short time for pain when other meds were not working. It made me irritable, grouchy, and pretty much not wanting to be near anyone because everyone was an irritant to me. I got off of it within a month because the changes in me were so noticable. Perhaps the Kadian itself is contributing to how you feel?

I am sorry things are not so great for you. I think you are going to have to search for a doctor who really will tackle the issue and take steps to try and help. Perhaps change meds, perhaps prescribe an anti-depressant. I sure wish I had better answers for you. I have been where you are and it is surely not a happy place to be.